Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Aug 25, 2006, 9:43 AM CDT for 23 counties in Texas. It took effect at Aug 25, 2006, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2006, 9:43 AM CDT (14:43 UTC)
- In effect from
- Aug 25, 2006, 2:00 PM CDT
- Expired
- Aug 25, 2006, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 251443 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 943 AM CDT FRI AUG 25 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM UNTIL 8 PM THIS AFTERNOON AND EVENING FOR THE COUNTIES GENERALLY ALONG AND WEST OF I35 AND I37... .INCREASING SOUTH AND SOUTHEAST WINDS OF 10 TO 20 MPH DURING THE AFTERNOON AND HUMIDITIES FALLING TO NEAR 25 OR JUST BELOW 25 PERCENT WILL RESULT IN ELEVATED FIRE DANGER. TXZ171>173-183>192-202>206-217>220-228-260100- /O.NEW.KEWX.FW.W.0037.060825T1900Z-060826T0100Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- 943 AM CDT FRI AUG 25 2006 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. A TIGHTER PRESSURE GRADIENT AND HUMIDITIES AGAIN FALLING TO NEAR 25 PERCENT OR JUST BELOW 25 PERCENT WILL RESULT IN ELEVATED FIRE DANGER THIS AFTERNOON AND EVENING. SOUTH AND SOUTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS BETWEEN 15 AND 20 MPH WILL DEVELOP AS HUMIDITIES DROP TO CRITICAL LEVELS. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Aug 25, 6:42 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 25, 6:42 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 AM CDT FRI AUG 25 2006 .AVIATION... VFR SKIES WILL PREVAIL WITH 10-30 SCT 250 SCT LIFTING TO 35-60 SCT 250 SCT BY 17Z, THEN LOWERING TO 10-30 SCT AFTER 09Z. PATCHY MVFR CIGS 10-20 BKN PSBL ALONG THE ESCARPMENT AND SSF TO AUS CORRIDOR UNTIL 14Z AND AFTER 09Z. ISOLD SHRA/TSRA PSBL BETWEEN 18Z AND 00Z. S TO SE WINDS 5 TO 15 KTS WITH OCNL GUSTS 15 TO 20 KTS WILL PREVAIL. && .PREV DISCUSSION... (ISSUED 320 AM CDT FRI AUG 25 2006) DISCUSSION...BROAD SUBTROPICAL RIDGE PATTERN CONTINUES BUT WILL WEAKEN SLIGHTLY THROUGH THE FORECAST PERIOD. WESTERLIES NORTH OF FORECAST AREA WILL BRING DISTURBANCES INTO NORTH TEXAS EARLY NEXT WEEK WHICH MAY DEVELOP SHOWERS AND STORMS NORTH OF THE AREA AND WORK THEIR WAY SOUTH ON OUTFLOWS INTO SOUTH CENTRAL TEXAS. THEREFORE...SLIGHT CHANCES PUT INTO FORECAST FOR MUCH OF NEXT WEEK. GUIDANCE TEMPERATURES LOOK REASONABLE FOR LOWS AND BETTER (THAN YESTERDAYS SOLUTION) INITIALLY FOR HIGH TEMPERATURES...HOWEVER..IN THE SUNDAY THROUGH TUESDAY TIME FRAME..GFS MODEL HAS TRENDED BACK TOWARD CLIMATOLOGY AND HAVE RAISED HIGH TEMPERATURES A FEW DEGREES EACH DAY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 02/04
Hazardous weather outlook, Aug 25, 8:47 AM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 847 AM CDT FRI AUG 25 2006 TXZ171>173-183>194-202>209-217>225-228-261200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 847 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND HOT CONDITIONS WILL PREVAIL AGAIN THIS AFTERNOON WITH WINDS AND RELATIVE HUMIDITIES APPROACHING CRITICAL LEVELS...MAINLY ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS BETWEEN 3 AND 8 PM CDT. THE ELEVATED FIRE DANGER WILL CONTINUE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ELEVATED FIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.